MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Codes Failure to Deliver Energy (1211); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa excel 36khz straight handpiece (c2602) was in use for about 6 hours during surgery (= handpiece warm-up aspect) and it worked normally.After this time, problems appeared: the handpiece warmed up, lost power, the amplitude dropped, tissue fragmentation stopped.There was significant increased surgery due to product problem.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h3, h11.Additional information received: name of healthcare facility: (b)(6).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cusa excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis -the evaluation verified customer information as valid: the coil form has water inside und the coil form must be dried and traces of water removed.The cable wire is broken on the coil form side and must be re-soldered, and the housing and all o-rings must be replaced.To resolve the issues, the coil form has been dried, broken wires on the coil from the side have been resoldered, and the housing and all o-rings have been replaced.A full function test including calibration and safety test according to the manufacturer's guidelines has been performed.Root cause - the root cause is confirmed as failure of the coilform due to wire broken and coilform water ingress.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h6 (investigation findings and conclusion codes), h11 (root cause).Updated root cause - the root cause is confirmed as failure of the coilform due to wire broken and coilform water ingress.The fault may be due to wear and tear in the field.The device was manufactured in 2017 with this complaint being the device's first service.Annual preventative maintenance can help prevent the issues that occurred with this device.As water was present inside the coil form this can be avoided through regular maintenance where the coil form o-rings are changed ensuring the device is properly sealed.No further action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22555815
Report Number3006697299-2025-00087
Device Sequence Number15873534
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/28/2025
08/26/2025
10/08/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/22/2025
09/16/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown